MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT

CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT
Model Number ULTRA M14C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2: age: 42, sex: male.Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 3005471919.
 
Event or Problem Description
Consumer reports having "2 separate utis with use of the ultram14c during the beginning of this year (b)(6) 2023, unknown qty, unknown mu, unknown lots." he states earlier this year he was sent the ultram14c instead as he had an issue with qualifying for his closed system kits and he got 2 utis right after starting to use them.He then qualified back again for the closed systems but just got more ultram14c now as he was told by his supplier his closed systems are "backordered." he is using them now and has no uti symptoms but worried he will get more utis without his closed systems.When he first used these he said he got a uti in (b)(6) 2023 and then another in (b)(6) 2023 with total resolve of symptoms in between these utis for about a month.He said his uti symptoms are he starts to "feel sick, gets frequency voiding small amts frequently." he got his urine tested each time and antibiotic treatments each time." he said "he has no idea why he gets more utis while using the cure ultra as he and his wife who cath him other than the closed systems are better for uti prevention and he "just doesn't like them".Even with use of the catheter they are careful with hygiene and wear gloves as well as cleanse meatus with iodine.He drinks plenty of fluids and does not suffer constipation as he gets plenty of fiber/ and does a bowel program." this emdr is to cover the uti reported in march 2023.A separate emdr covers the uti reported in jan/feb 2023.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17984487
Report Number1049092-2023-00290
Device Sequence Number7287917
Product Code EZD
UDI-Device Identifier00815947021113
UDI-Public00815947021113
Combination Product (Y/N)N
PMA/510(K) Number
K221593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberULTRA M14C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2023
Initial Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown